Alert archive / Georgia / Wind Advisories in 2024

Wind Advisory 14, NWS Atlanta, GA

September 27, 202496 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Sep 27, 2024, 10:57 AM EDT for 96 counties in Georgia. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2024, 10:57 AM EDT (14:57 UTC)
Expired
Sep 28, 2024, 2:40 AM EDT
In force
16 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 3.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2024-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2024-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

740 
WWUS72 KFFC 271457
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1057 AM EDT Fri Sep 27 2024

GAZ001>009-272300-
/O.NEW.KFFC.WI.Y.0014.240927T1500Z-240928T1000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Including the cities of Ellijay, Blairsville, Fort Oglethorpe,
Hiawassee, Dalton, Trenton, Chatsworth, Blue Ridge, and LaFayette
1057 AM EDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected.

* WHERE...Fannin, Gilmer, Union, Towns, Catoosa, Dade, Murray, 
  Walker, and Whitfield Counties.

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and additional power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

GAZ011>016-019>025-027-030>039-041>062-066>071-078>081-089>095-
102>106-272300-
/O.NEW.KFFC.WI.Y.0014.240927T1500Z-240928T0100Z/
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Harris-Talbot-Taylor-Crawford-
Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Stewart-
Webster-Sumter-Dooly-Crisp-
Including the cities of Crawford, Douglasville, Commerce, Jasper,
Conyers, Monroe, Vienna, Eatonton, Madison, Warrenton, Peachtree
City, Lumpkin, Preston, Americus, Dahlonega, Pine Mountain,
Montezuma, Stockbridge, Zebulon, Athens, East Point, Roberts,
Calhoun, Carrollton, Comer, Greensboro, Cordele, Homer, Butler,
Washington, Marietta, Ellaville, Warner Robins, Columbus,
Cedartown, Thomaston, Barnesville, Fort Moore, Dawsonville, Fort
Valley, Atlanta, Sparta, Gainesville, Cleveland, Riverdale,
Cumming, Bremen, Crawfordville, Buena Vista, Talbotton,
Watkinsville, Decatur, Summerville, Woodstock, Monticello,
Covington, West Point, Griffin, Cartersville, Rome, Manchester,
Forsyth, Jackson, Lawrenceville, Winder, Franklin, Dallas, and
Newnan
1057 AM EDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of central, east central, north central, 
  northeast, northwest, and west central Georgia.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and additional power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

GAZ072>076-082>086-096>098-107>113-272200-
/O.NEW.KFFC.WI.Y.0014.240927T1500Z-240927T2200Z/
Jones-Baldwin-Washington-Glascock-Jefferson-Bibb-Twiggs-Wilkinson-
Johnson-Emanuel-Bleckley-Laurens-Treutlen-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Toomsboro, Mcrae, GIbson, Louisville,
Eastman, Sandersville, Alamo, Abbeville, Milledgeville, Vidalia,
Mount Vernon, Soperton, Jeffersonville, Hawkinsville, Swainsboro,
Gray, Macon, Dublin, Wrightsville, and Cochran
1057 AM EDT Fri Sep 27 2024

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of central, east central, and southeast Georgia.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and additional power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SEC
3 follow-up statements
821 
WWUS72 KFFC 272154
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
554 PM EDT Fri Sep 27 2024

GAZ072>076-082>086-096>098-107>113-272300-
/O.EXP.KFFC.WI.Y.0014.000000T0000Z-240927T2200Z/
Jones-Baldwin-Washington-Glascock-Jefferson-Bibb-Twiggs-Wilkinson-
Johnson-Emanuel-Bleckley-Laurens-Treutlen-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of GIbson, Toomsboro, Macon, Dublin, Alamo,
Eastman, Hawkinsville, Cochran, Jeffersonville, Wrightsville,
Mcrae, Louisville, Gray, Vidalia, Abbeville, Swainsboro,
Soperton, Sandersville, Mount Vernon, and Milledgeville
554 PM EDT Fri Sep 27 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

The threat has ended.

$$

GAZ001>009-281000-
/O.CON.KFFC.WI.Y.0014.000000T0000Z-240928T1000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Including the cities of Fort Oglethorpe, Dalton, Blue Ridge,
Chatsworth, Blairsville, Trenton, Ellijay, Hiawassee, and
LaFayette
554 PM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 40 mph.

* WHERE...Fannin, Gilmer, Union, Towns, Catoosa, Dade, Murray, 
  Walker, and Whitfield Counties.

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

GAZ011>016-019>025-027-030>039-041>062-066>071-078>081-089>095-
102>106-280100-
/O.CON.KFFC.WI.Y.0014.000000T0000Z-240928T0100Z/
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Harris-Talbot-Taylor-Crawford-
Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Stewart-
Webster-Sumter-Dooly-Crisp-
Including the cities of Franklin, Decatur, Covington, Vienna,
Barnesville, Crawford, Lawrenceville, Riverdale, Buena Vista,
Jasper, Dallas, Newnan, Stockbridge, Commerce, Carrollton,
Griffin, Cordele, Talbotton, Forsyth, Montezuma, Douglasville,
Conyers, Crawfordville, Greensboro, Butler, Woodstock, Roberts,
Jackson, Peachtree City, Calhoun, Monticello, Dawsonville,
Ellaville, Fort Moore, Zebulon, Marietta, Washington, Monroe,
Thomaston, Comer, Cedartown, Dahlonega, Sparta, Winder, Eatonton,
Gainesville, Cumming, Watkinsville, Warner Robins, Rome,
Cleveland, Madison, Preston, Athens, Americus, Lumpkin, West
Point, East Point, Summerville, Warrenton, Columbus, Atlanta,
Bremen, Pine Mountain, Manchester, Cartersville, Fort Valley, and
Homer
554 PM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* WHAT...South winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...Portions of central, east central, north central, 
  northeast, northwest, and west central Georgia.

* WHEN...Until 9 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
339 
WWUS72 KFFC 280115
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
915 PM EDT Fri Sep 27 2024

GAZ011>016-019>025-027-030>039-041>062-066>071-078>081-089>095-
102>106-280215-
/O.EXP.KFFC.WI.Y.0014.000000T0000Z-240928T0100Z/
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Harris-Talbot-Taylor-Crawford-
Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Stewart-
Webster-Sumter-Dooly-Crisp-
Including the cities of Franklin, Decatur, Covington, Vienna,
Barnesville, Crawford, Lawrenceville, Riverdale, Buena Vista,
Jasper, Dallas, Newnan, Stockbridge, Commerce, Carrollton,
Griffin, Cordele, Talbotton, Forsyth, Montezuma, Douglasville,
Conyers, Crawfordville, Greensboro, Butler, Woodstock, Roberts,
Jackson, Peachtree City, Calhoun, Monticello, Dawsonville,
Ellaville, Fort Moore, Zebulon, Marietta, Washington, Monroe,
Thomaston, Comer, Cedartown, Dahlonega, Sparta, Winder, Eatonton,
Gainesville, Cumming, Watkinsville, Warner Robins, Rome,
Cleveland, Madison, Preston, Athens, Americus, Lumpkin, West
Point, East Point, Summerville, Warrenton, Columbus, Atlanta,
Bremen, Pine Mountain, Manchester, Cartersville, Fort Valley, and
Homer
915 PM EDT Fri Sep 27 2024

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

GAZ001>009-281000-
/O.CON.KFFC.WI.Y.0014.000000T0000Z-240928T1000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Including the cities of Fort Oglethorpe, Dalton, Blue Ridge,
Chatsworth, Blairsville, Trenton, Ellijay, Hiawassee, and
LaFayette
915 PM EDT Fri Sep 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SATURDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 35 mph.

* WHERE...Fannin, Gilmer, Union, Towns, Catoosa, Dade, Murray, 
  Walker, and Whitfield Counties.

* WHEN...Until 6 AM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
488 
WWUS72 KFFC 280640
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
240 AM EDT Sat Sep 28 2024

GAZ001>009-280745-
/O.CAN.KFFC.WI.Y.0014.000000T0000Z-240928T1000Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Including the cities of Blairsville, Fort Oglethorpe, Dalton,
Trenton, LaFayette, Hiawassee, Blue Ridge, Chatsworth, and
Ellijay
240 AM EDT Sat Sep 28 2024

...WIND ADVISORY IS CANCELLED...

The gusty winds in the region that prompted the warning have 
weakened. Thus the Wind Advisory has been canceled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Sep 27, 8:57 AM EDT, 2 hours earlier.

Area forecast discussion, Sep 27, 8:57 AM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Peachtree City GA
857 AM EDT Fri Sep 27 2024

...New Update for Flood Watch Partial Cancellation...

.UPDATE...
Issued at 852 AM EDT Fri Sep 27 2024

Have shaved off roughly the S half of the Flood Watch (basically
slightly farther S of remaining Flash Flood Warnings). It is
important to remember that flood waters may be slower to recede in
some areas. In addition, river and creek flooding will continue, even
in the watch cancellation area. Please continue to obey road
closures and never attempt to drive across flooded roadways! /SEC

&&

.SHORT TERM...
(Today through Saturday)
Issued at 317 AM EDT Fri Sep 27 2024

Key Messages

 - Strong winds and heavy rainfall from Helene will continue in
   the region this morning.

 - Conditions will improve rapidly this afternoon as precipitation
   ends and winds weaken.

Today:

At 3 AM, Helene was moving northwards through central Georgia. The
storm made landfall in the Big Bend region of Florida around 11 PM
yesterday as a category 4 storm. As of the last update from the
National Hurricane Center the storm was a category 1 hurricane. The
storm should continue to decrease in intensity as it moves into north
Georgia this morning. While the intensity may be falling, the storm
remains dangerous. Additional tree and power line damage is probable
as the storm moves northwards. Heavy tropical downpours will also
continue to exacerbate flooding concerns.

As we move into the late morning and early afternoon the rainfall
and winds from Helene will gradually diminish as what remains of the
system continues to rocket northwards. Guidance from the HREF favors
a few lingering upslope rain showers over the north Georgia
mountains this afternoon. Otherwise the rest of north and central
Georgia should be rain free by early afternoon. Though the rain will
have largely ended, local rivers and streams will continue to rise
as runoff filters through the drainage basins. Anyone with
interests that could be subject to river or stream flooding should
continue to monitor the river forecasts closely.

Tonight and Saturday:

The remnants of Helene should be absorbed into an upper level trough
over the Tennessee Valley tonight and Saturday. This should lead to
increased rainfall over Tennessee and Kentucky, and some of this
activity could wrap around into northern Georgia. A couple isolated
showers could develop as far south as central Georgia with the
diurnal heating Saturday afternoon. Any rainfall during this period
should be light and scattered, with most locations receiving less
than 0.10 inches of additional precipitation. Other than the minimal
precipitation chances, no significant weather impacts are expected
for storm clean up activities. Peak wind gusts should be in the 20
to 25 mph range Saturday afternoon and high temperatures will be in
the 70s.

Albright

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 317 AM EDT Fri Sep 27 2024

Key Messages:

 - Due to excessive rainfall from Hurricane Helene river flooding
   will likely linger into the workweek, especially along the
   main stem rivers.

 - Dry weather and near average temperatures will prevail through
   the upcoming workweek.

Sunday through the Workweek:

Upper level troughing should hangout over the central Appalachians
through early next week. This will allow a slight chance of
thunderstorms to linger over the north Georgia mountains through
Monday. Given the saturated soils any thunderstorms could pose a
localized flooding risk. Drier air wrapping around the trough from
the west should help keep the rest of Georgia dry Sunday and Monday.

Ensemble guidance shifts the trough east into the Atlantic during
the second half of the workweek As this occurs an upper level ridge
should build in over the Southeast. Forecast confidence is high that
this will result in continued dry weather through the end of the
workweek (72 of 80 GEFS & EPS members produce less than 0.1 inches
or precipitation in Atlanta through next Friday). The overall
strength of the upper level ridge looks modest and this should keep
afternoon high temperatures near seasonal averages all week
(around 80 degrees).

Albright

&&

.AVIATION...
(12Z TAFS)
Issued at 642 AM EDT Fri Sep 27 2024

As Tropical Storm Helene continues to move through northern
Georgia this morning the region will continue to see gusty winds,
bursts of tropical rain and lower ceilings. Winds will generally
be from a westerly direction with gusts in the 25 to 35 kt range.
Isolated gusts to 50 kt may occur in eastern Georgia before 15Z.
Ceilings and visibilities will remain in the IFR/LIFR range
through 15Z today, then conditions should improve to MVFR/VFR by
22Z today. Prevailing VFR conditions are probable between 22Z
today and 18Z Saturday.

//ATL Confidence...12Z Update...
Overall confidence in the KATL TAF is moderate.
Moderate confidence in winds speeds, wind direction, ceilings and
visibilities.
High confidence in the end time for precipitation.

Albright

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          62  80  64  81 /  10  10  10  10
Atlanta         63  78  64  80 /  10  20  10  10
Blairsville     58  70  59  73 /  20  50  30  40
Cartersville    63  78  62  80 /  20  30  10  10
Columbus        64  83  65  85 /   0  10  10   0
Gainesville     62  76  64  78 /  10  20  20  10
Macon           64  83  66  84 /   0  10  10   0
Rome            64  75  62  80 /  30  40  10  20
Peachtree City  62  79  62  81 /  10  20  10  10
Vidalia         66  86  67  87 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 2 PM EDT this afternoon for GAZ001>009-011>016-
019>025-027-030>039-041>062-066>068-070>073-075.

Tropical Storm Warning for GAZ001>009-011>016-019>025-027-
030>039-041>062-066>076-078>086-089>098-102>113.

SHORT TERM...SEC
LONG TERM....Albright
AVIATION...Albright
Hazardous weather outlook, Sep 27, 6:04 AM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
604 AM EDT Fri Sep 27 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
604 AM EDT Fri Sep 27 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Tropical Storm Helene will continue to produce and elevated risk
for flash flooding and river flooding in north Georgia through
this morning. Gusty winds will also occur and may result in areas
of downed trees and power lines. Please use caution if traveling
and avoid crossing any flooded roadways.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated thunderstorms will be possible over northern Georgia
between Saturday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotters should be prepared for activation tonight into Friday
morning. Please relay any information about observed severe
weather to the NWS.

In the hours before

Local storm report, Sep 27, 8:58 AM EDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
858 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     Tropical Cyclone 3 N Cartersville        34.21N 84.80W
09/27/2024                   Bartow             GA   Emergency Mngr

            Tree reported down across the road near the
            1400th block of Highway 411.

&&

TV
Local storm report, Sep 27, 9:04 AM EDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
904 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 AM     Flash Flood      1 ESE Lithia Springs    33.79N 84.64W
09/27/2024                   Douglas            GA   Emergency Mngr

            Mt. Vernon Road was closed at Woodrow Wilson
            Park due to flooding across the roadway.

&&
Local storm report, Sep 27, 9:09 AM EDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
909 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     Flash Flood      3 SSE Sweetwater Creek  33.72N 84.61W
09/27/2024                   Douglas            GA   Emergency Mngr

            Road was flooded and down to only one lane
            in the 1800 block of Riverside Parkway.

&&
Local storm report, Sep 27, 9:16 AM EDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
916 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     Tropical Cyclone 1 NE Berkeley Lake      33.99N 84.17W
09/26/2024                   Gwinnett           GA   Emergency Mngr

            Tree down on building off of Berkeley Xing.

&&

TV
Local storm report, Sep 27, 9:33 AM EDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
933 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     Flash Flood      2 E Bolton              33.81N 84.43W
09/27/2024                   Fulton             GA   Broadcast Media

            Flash flooding has made parts of Defoors
            Ferry Rd impassable.

&&

TV
Local storm report, Sep 27, 10:41 AM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1041 AM EDT Fri Sep 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     Flood            2 ENE Bolton            33.82N 84.43W
09/27/2024                   Fulton             GA   Broadcast Media

            Water over roadway along Peachtree Creek
            near the intersection of Bohler Rd and
            Hanover W Dr NW.

&&

TV

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:47 PM EDTTornado WarningFFCMontgomery, Wheeler28 min
Sep 26, 9:01 PM EDTRiver Flood WarningFFCGreene, Oconee, Oglethorpe71 hr
Sep 26, 9:03 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson40 hr
Sep 26, 9:20 PM EDTFlash Flood WarningFFCBarrow, Butts, Cherokee, Clayton, Cobb, Crawford and 15 more10 hr
Sep 26, 9:28 PM EDTTornado WarningFFCLaurens32 min
Sep 26, 9:29 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs5 days
Sep 26, 9:33 PM EDTRiver Flood WarningFFCChattooga24 hr
Sep 26, 10:03 PM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe32 hr
Sep 26, 10:05 PM EDTRiver Flood WarningFFCGwinnett31 hr
Sep 26, 10:08 PM EDTRiver Flood WarningFFCCobb, Fulton29 hr
Sep 26, 10:12 PM EDTRiver Flood WarningFFCHarris, Troup16 hr
Sep 26, 10:16 PM EDTRiver Flood WarningFFCChattahoochee, Muscogee60 hr
Sep 26, 10:20 PM EDTRiver Flood WarningFFCDeKalb12 hr
Sep 26, 10:21 PM EDTRiver Flood WarningFFCDeKalb15 hr
Sep 26, 10:22 PM EDTRiver Flood WarningFFCDeKalb, Fulton18 hr
Sep 26, 10:22 PM EDTRiver Flood WarningFFCDeKalb, Fulton12 hr
Sep 26, 10:23 PM EDTRiver Flood WarningFFCDeKalb, Fulton20 hr
Sep 26, 10:23 PM EDTRiver Flood WarningFFCFulton, Gwinnett14 hr
Sep 26, 10:24 PM EDTRiver Flood WarningFFCGwinnett20 hr
Sep 26, 10:24 PM EDTRiver Flood WarningFFCDeKalb19 hr
Sep 26, 10:25 PM EDTRiver Flood WarningFFCGwinnett, Walton19 hr
Sep 26, 10:25 PM EDTRiver Flood WarningFFCLamar, Spalding13 hr
Sep 26, 10:39 PM EDTRiver Flood WarningFFCDeKalb, Fulton17 hr
Sep 26, 11:07 PM EDTSpecial Weather StatementFFCJohnson23 min
Sep 26, 11:09 PM EDTRiver Flood WarningFFCForsyth26 hr
Sep 26, 11:19 PM EDTTornado WarningFFCJohnson, Washington26 min
Sep 26, 11:23 PM EDTFlash Flood WarningFFCBartow, Carroll, Cherokee, Cobb, Coweta, Douglas and 7 more6 hr
Sep 26, 11:27 PM EDTSpecial Weather StatementFFCButts, Henry33 min
Sep 26, 11:34 PM EDTRiver Flood WarningFFCFulton30 hr
Sep 26, 11:36 PM EDTFlash Flood Warning Considerable damage threatFFCClayton, Cobb, DeKalb, Fulton6 hr
Sep 27, 12:04 AM EDTSpecial Weather StatementFFCDeKalb, Henry26 min
Sep 27, 12:10 AM EDTRiver Flood WarningFFCCobb, Fulton33 hr
Sep 27, 12:28 AM EDTRiver Flood WarningFFCDeKalb25 hr
Sep 27, 12:34 AM EDTRiver Flood WarningFFCCobb, Fulton36 hr
Sep 27, 12:58 AM EDTFlash Flood WarningFFCChattahoochee, Harris, Muscogee6 hr
Sep 27, 1:23 AM EDTFlash Flood WarningFFCHarris, Meriwether, Pike, Talbot, Troup, Upson6 hr
Sep 27, 1:29 AM EDTRiver Flood WarningFFCFulton40 hr
Sep 27, 2:34 AM EDTRiver Flood WarningFFCCobb, Douglas67 hr
Sep 27, 2:43 AM EDTFlash Flood WarningFFCBleckley, Dodge, Dooly, Emanuel, Johnson, Laurens and 7 more6 hr
Sep 27, 3:10 AM EDTRiver Flood WarningFFCFulton18 hr
Sep 27, 3:30 AM EDTFlash Flood WarningFFCBaldwin, Bibb, Crawford, Glascock, Hancock, Houston and 7 more5 hr
Sep 27, 4:20 AM EDTRiver Flood WarningFFCCobb8 hr
Sep 27, 4:23 AM EDTFlash Flood WarningFFCCrawford, Houston, Macon, Marion, Schley, Talbot and 1 more4 hr
Sep 27, 4:49 AM EDTRiver Flood WarningFFCCobb9 hr
Sep 27, 4:54 AM EDTFlash Flood WarningFFCHancock, Taliaferro, Warren, Wilkes4 hr
Sep 27, 5:04 AM EDTRiver Flood WarningFFCCobb28 hr
Sep 27, 5:10 AM EDTRiver Flood WarningFFCCobb7 hr
Sep 27, 5:35 AM EDTFlash Flood WarningFFCBartow, Chattooga, Cherokee, Cobb, Coweta, Douglas and 6 more6 hr
Sep 27, 5:46 AM EDTRiver Flood WarningFFCCoweta, Fayette16 hr
Sep 27, 5:53 AM EDTRiver Flood WarningFFCCoweta10 hr
Sep 27, 5:58 AM EDTRiver Flood WarningFFCDeKalb, Rockdale23 hr
Sep 27, 6:03 AM EDTRiver Flood WarningFFCGwinnett8 hr
Sep 27, 6:07 AM EDTRiver Flood WarningFFCCobb, Fulton16 hr
Sep 27, 6:29 AM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding29 hr
Sep 27, 6:36 AM EDTRiver Flood WarningFFCCherokee, Cobb11 hr
Sep 27, 6:43 AM EDTFlash Flood Warning Considerable damage threatFFCClayton, Cobb, DeKalb, Fayette, Fulton, Henry and 1 more8 hr
Sep 27, 6:53 AM EDTRiver Flood WarningFFCHenry5 hr
Sep 27, 7:07 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatFFCClayton, DeKalb, Fulton6 hr
Sep 27, 7:15 AM EDTFlash Flood WarningFFCCherokee, Cobb, DeKalb, Forsyth, Fulton, Gwinnett8 hr
Sep 27, 7:17 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatFFCDeKalb, Gwinnett6 hr
Sep 27, 7:22 AM EDTRiver Flood WarningFFCForsyth5 hr
Sep 27, 7:22 AM EDTRiver Flood WarningFFCDeKalb10 hr
Sep 27, 7:30 AM EDTFlash Flood WarningFFCChattooga, Dade, Walker4 hr
Sep 27, 7:56 AM EDTRiver Flood WarningFFCFulton13 hr
Sep 27, 7:57 AM EDTRiver Flood WarningFFCRockdale7 hr
Sep 27, 8:00 AM EDTRiver Flood WarningFFCDeKalb3 hr
Sep 27, 8:06 AM EDTRiver Flood WarningFFCTelfair30 hr
Sep 27, 8:13 AM EDTFlash Flood WarningFFCCatoosa, Cherokee, Dawson, Gilmer, Gordon, Murray and 3 more3 hr
Sep 27, 8:58 AM EDTRiver Flood WarningFFCDeKalb2 hr
Sep 27, 9:00 AM EDTRiver Flood WarningFFCCoweta, Fayette9 hr
Sep 27, 9:02 AM EDTRiver Flood WarningFFCDeKalb, Gwinnett21 days
Sep 27, 9:04 AM EDTRiver Flood WarningFFCFulton5 hr
Sep 27, 9:16 AM EDTRiver Flood WarningFFCDouglas34 hr
Sep 27, 9:17 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding39 hr
Sep 27, 9:19 AM EDTRiver Flood WarningFFCGwinnett3 hr
Sep 27, 9:20 AM EDTRiver Flood WarningFFCDeKalb, Fulton3 hr
Sep 27, 9:21 AM EDTRiver Flood WarningFFCCherokee18 hr
Sep 27, 9:57 AM EDTRiver Flood WarningFFCJefferson, Washington32 hr
Sep 27, 9:58 AM EDTRiver Flood WarningFFCWilkes4 hr
Sep 27, 9:59 AM EDTRiver Flood WarningFFCJefferson17 hr

Nearby

Wind Advisories in Georgia, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.